MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; SHOULDER GLENOID POLYAXIAL LOCKING SCREW

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; SHOULDER GLENOID POLYAXIAL LOCKING SCREW
Model Number 04.01.0159
Medical Device Problem Codes Fracture (1260); Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Metal Related Pathology (4530); Medical device site infection (4845)
Date of Event 12/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery performed 1 year and 9 months after the primary surgery due to suspected septic loosening and metallosis on the humeral and glenoid part.Bone graft used in primary surgery.One polyaxial screw was found broken.All implants were removed and a spacer was put in.
 
Additional Manufacturer Narrative
Batch review performed on 12-dec-2024: lot 2240567: (b)(4) items manufactured and released on 12-dec-2022.Expiration date: 2027-11-22.No anomalies found related to the problem.To date, all items of the same lot have been sold, no similar reported event during the period of review.Clinical evaluation performed by medical affairs department: revision surgery performed 1 year and 9 months after the primary rsa due to suspected septic loosening and metallosis on the humeral and glenoid part.If the loosening is septic, the infection is a known possible adverse event following every surgery, including tha's.While, we do not have enough information to determine the origin of the metallosis.Preliminary investigation performed by r&d project manager: the provided pictures confirm the breakage of one polyaxial screw and the presence of metallosis on the baseplate.Given the information at hand it is not possible to determine the root cause of the event.Additional implants involved: batch review performed on 12-dec-2024 on reverse shoulder system 04.01.0284 humeral eccentric reverse metaphysis +0mm/+3mm (k210207) lot.2239189: lot 2239189: (b)(4) items manufactured and released on 02-feb-2023.Expiration date: 2028-01-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold, no similar reported event during the period of review.Batch review performed on 12-dec-2024 on reverse shoulder system 04.01.0122 humeral reverse hc liner ø39/+0mm (k170452) lot.2240222: lot 2240222: (b)(4) items manufactured and released on 03-jan-2023.Expiration date: 2027-12-01.No anomalies found related to the problem.To date, all items of the same lot have been sold, no similar reported event during the period of review.Batch review performed on 12-dec-2024 on reverse shoulder system 04.01.0173 glenosphere - ø39x27 (k170452) lot.2240241: lot 2240241: (b)(4) items manufactured and released on 05-dec-2022.Expiration date: 2027-11-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold, no similar reported event during the period of review.Batch review performed on 12-dec-2024 on reverse shoulder system 04.01.0164 glenoid polyaxial locking screw - l42 (k170452) lot.2211008: lot 2211008: (b)(4) items manufactured and released on 28-jun-2022.Expiration date: 2027-06-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold, no similar reported event during the period of review.Batch review performed on 12-dec-2024 on reverse shoulder system 04.01.0155 glenoid baseplate - ø27x25 (k170452) lot.2242351: lot 2242351: (b)(4) items manufactured and released on 28-feb-2023.Expiration date: 2028-02-13.No anomalies found related to the problem.To date, all items of the same lot have been sold, no similar reported event during the period of review.Batch review performed on 12-dec-2024 on reverse shoulder system 04.01.0165 glenoid polyaxial locking screw - l46 (k170452) lot.2117100: lot 2117100: (b)(4) items manufactured and released on 20-jan-2022.Expiration date: 2027-01-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold, no similar reported event during the period of review.Batch review performed on 12-dec-2024 on reverse shoulder system 04.01.0182 short humeral diaphysis - cementless - 9 (k180089) lot.2243577: lot 2243577: (b)(4) items manufactured and released on 19-jan-2023.Expiration date: 2028-01-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold, no similar reported event during the period of review.Batch review performed on 12-dec-2024 on reverse shoulder system 04.01.0201 glenoid polyaxial non-locking screw - l42 (k181826) lot.2246466: lot 2246466: (b)(4) items manufactured and released on 01-feb-2023.Expiration date: 2028-01-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold, no similar reported event during the period of review.

Brand Name
SHOULDER SYSTEM
Common Device Name
SHOULDER GLENOID POLYAXIAL LOCKING SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21026680
Report Number3005180920-2024-01114
Device Sequence Number13017454
Product Code PHX
UDI-Device Identifier07630040706469
UDI-Public07630040706469
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0159
Device Lot Number2240567
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Initial Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale